TheLupusSite.com banner

1 - 10 of 10 Posts

·
Registered
Joined
·
37 Posts
Discussion Starter #1
hello there. like most of you i have been on steroids for quite some time, 4 yrs daily to be exact. i heard that steroids can cause facial hair growth. mine is mainly or the worse on the sideburn area. i have "pulled it away from my skin and it is close to 1/2 long in some places. it helps that it is light blond due still........has anyone tried professional waxing or waxing products over the counter. i have went from 40 mg in march to 20 now and hopefully will be taking 15mg by the end of july. i am at a loss with this and my 30th high school reunion is in october......
 

·
florie
Joined
·
589 Posts
Hi, I am so sorry for you and what's going on with the facial hair growth.

With your high school reunion coming up i would get the waxing done professionally. It lasts at least 6 wks before growth again and weakens the roots. I would do it till your off the steroids. Do you have a dermy? They have this laser thing to remove hair, check that out too.

I wish the best for you and please keep us updated. That's something that most of us would look forward to hear the outcome. Because one day it may happen to us too, and maybe there are some that are going threw it and are ashamed to say.
Wishing you the best and enjoy your high school reunion.

Florie:pixiedust:
 

·
Registered
Joined
·
521 Posts
Dorothy i have the same problem.

I tell my husband i have more of a beard than he does, which is true,, he is clean shaven all the time.

It got so bad i would tweeze every day and hair would get ingrown causing major bumps. i asked my dermatologist for the prescription called Vaniqa. It helps to stop the growth of facial hairs. Key is, you have to have the hairs removed from root then put the meds on the area,, this will, over months time, deter the growth of the hairs.

It works,, i used to have thousand of facial hairs in each lil area, on the sides of my chin and just above my neck,,, now i have hundreds. :)

I don't know if you are in the u.s. or u.k. or what kind of insurance you have, but ,mine would not pay for it. But Vaniqua's website will direct you to a site where you can order it as long as you have a prescription. It is very expensive to me anyway, $80.00 a 30g tub, but the website has a $25.00 discount for each purchase plus it costs less on the site compared to pharmacy or drugstore.

It requires patients and constant tweezing or waxing to get rid of ALL the hairs but it is worth it.

I look like a woman again. :):):):)

Good luck
 

·
Registered
Joined
·
647 Posts
I get the white "sideburns" too, and my upper lip. I get my face and neck waxed about every 3 months. It doesn't take very long, is not terribly expensive, and works really well.

Just make sure you go late in the day, or that you don't have any plans for after the waxing. Your skin will be red for about 12hrs.

The higher my prednisone dosage, the more frequently I need to have this done.
 

·
Mildly stricken; blue
Joined
·
100 Posts
I have PCOS (polycystic ovarian syndrome), which gives me extra facial hair and acne due to excess adrogens. I take spirololactone, which is supposed to suck up extra testosterone or something like that. Much of the facial hair has gone away, but I still go through phases where it gets worse again.

My favorite solution for face and body hair is the Braun Silk Epil. It's a little...it's like a shaver that you plug in, except it rips the hair out at the root, sort of like the epilady from the late 80s. I use it all over the place - armpits, legs, but find it especially helpful for facial hair, because I can get it whenever I see it crop up, instead of waiting for the next waxing appointment.

At first, it feels a bit painful to use the Silk Epil, but your body quickly adjusts. I'm a fan!
 

·
Registered
Joined
·
3,471 Posts
I know this is the only thing with steiros the neck and the hair, grrrrrrr
ive been on them also for 3 and half yrs, i buy a facial hair cream for mine it works a treat, good luck,


Lin xxxxxxx
 

·
Registered
Joined
·
180 Posts
lin;514692 said:
I know this is the only thing with steiros the neck and the hair, grrrrrrr
ive been on them also for 3 and half yrs, i buy a facial hair cream for mine it works a treat, good luck,


Lin xxxxxxx
Hi Lin,

I get facial hair too :( Could you tell us the name of the cream you buy, please? Do you need a prescription to get it?

Many thanks,

Luscinda
 

·
Registered
Joined
·
37 Posts
Discussion Starter #8
thank you all so much for your information and best wishes. i have someone who does by brow wax and will speak with her about the facial wax. it is a bit embarassing and besides the make-up doesnt go on well.
you learn alot about yourself with these disease(s). i found i have been
humbled in several ways. in the long run it has been a soul searching and
identifying period of my life. in the past i had steroid shot in my face for
the discoid lupus but we had to stop because it was causing "pitting". but, life is good and just grateful that today "so far" is a good one.....
 

·
Registered
Joined
·
3,471 Posts
Hi Lusinda, its a cream from Louis Marcel,..... salon smoothness without the appointment , thats what it says .lol

i find it ok anyway good luck Lin xxx
 
1 - 10 of 10 Posts
Top